Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have Thyroid, shaking hands, night sweats, heart palpitations, weakness and loss of weight. Underlying cause?

User rating for this question
Answered by

Practicing since : 1998
Answered : 475 Questions
I have had shaking of my hands, night sweats,heart palpations, weakness, upset stomach,loss of weight and several doctors have told me it is not my thyroid, one thinks it is possible my body is not absorbing my meds properly and wants me to have a stomach scope. Is there blood work that would tell them if my body is or isn't absorbing my meds. I have been this way for over a month, taken to the er and still no answers.
Posted Fri, 12 Jul 2013 in General Health
Answered by Dr. Sandhya Manorenj 2 hours later

Thank you for writing in.

From your query you have mentioned that you have thyroid disease and now have shaking of hands, with some features of hyperthyroidsm (sweats, palpitation, weakness and tremors) with stomach upset.

I can help you better, if I know the thyroid status - whether you had hypothyroidism (underactive thyroid hormone) or hyperthyroidism (over active thyroid)? What was the latest thyroid profile test results? Are you on any medicines?

From neurological perspective at your age one need to rule out associated parkinsons disease , where one can have shaking, and slowness in activity of daily living. Hence it would be highly appreciated if you have any such symptoms

Blood work up to know whether drug is not absorbed depends on the medicines you are consuming and its drug level in blood can help. Other test to rule out malabsorption in general includes complete blood picture, ESR, Vitamin B12 level, serum albumin level, serum transglutaminase. I suggest to consult Gasteroenterologist , and deceide regarding endoscopy and biopsy for malabsorption.

Hope this answers your query. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor